MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE SPARTACORE GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE SPARTACORE GUIDE WIRE
Model Number 1005203
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The herculink elite stent delivery system referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the 100% occluded ostial superior mesenteric artery (sma).The herculink elite stent delivery system was advanced over a long spartacore guide wire.No issues were noted during advancement with the guide wire, but difficulty was noted advancing the herculink elite due to the patient anatomy, so removal of the device was initiated; however, during removal, resistance was noted with the guide wire.The device was pulled and the herculink elite stent delivery separated at a location outside the patient anatomy.After removing the proximal device, the proximal guide wire was cut to remove the herculink elite separated segment.The procedure continued using the same cut guide wire.A second herculink elite was then implanted without issue.There was no adverse patient effect and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported difficulty to remove was confirmed.Additionally, it was noted that the wire had bends and teflon damage.A review of the electronic lot history record (elhr), corrective action tracking system for the web (catsweb) database review and similar incident query for this product was not performed since the lot number was not reported.It should be noted that per instructions for use (ifu), hi-torque guide wires,guide wires are delicate instruments and should be handled carefully.Prior to use and when possible during the procedure, inspect the guide wire carefully for bends, kinks, or other damage.Do not use damaged guide wires.Using a damaged guide wire may result in vessel damage and / or inaccurate torque response.In this case, the reported ifu violation does not appear to have caused or contributed to the reported difficulty to remove; however, use of the guide wire after damage may result in patient harm.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulty to remove appears to be related to operation circumstances of the procedure and user error.In this case, it is likely that the stent delivery system (sds) became damaged with the challenging anatomy resulting in resistance and the difficulty to remove during retraction.The core was then cut, and the guide wire was reused to complete the procedure.The noted bends and teflon damage on the guide wire likely occurred during the cutting of the guide wire.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE SPARTACORE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13609412
Report Number2024168-2022-02042
Device Sequence Number1989149
Product Code DQX
UDI-Device Identifier08717648014031
UDI-Public08717648014031
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K963702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1005203
Device Catalogue Number1005203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2022
Supplement Date Received by Manufacturer03/14/2022
Initial Report FDA Received Date02/26/2022
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RX HERCULINK ELITE STENT SYSTEM
Patient Age81 YR
Patient SexFemale